Thunderstorm Wind, Ness
- When
- July 18, 3:30 PM CST
- Where
- Ness County, 10 mi ESE of Beeler
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.383, -100.033
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 18, 1:17 PM CST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 217 PM CDT TUE JUL 18 2006 .DISCUSSION... DAYS 1-2... MAIN FORECAST PROBLEM WILL BE HOW HOT WILL IT CONTINUE TO GET WITH CENTRAL PLAINS RIGHT UNDER UPPER LEVEL HIGH. TEMPERATURES TODAY ARE SLOW TO REBOUND IN AREAS COLD FRONT MOVED THROUGH LAST NIGHT BUT THE FRONT IS MOVING BACK NORTH AS A WARM FRONT THIS AFTERNOON AND SHOULD REMAIN NORTH OF AREA UNTIL LATE THU. TONIGHT EXPECT LOWS TO REMAIN VERY MILD WITH SSW WINDS REMAINING AROUND 10 MPH. KEPT TEMPERATURES TONIGHT IN THE 70S ACROSS CWA. MORE 100+ DEGREE READINGS EXPECTED WED WITH WINDS OUT OF THE SSW AT 10-20 MPH WHICH WILL HELP MIX LOW LEVELS OUT QUICKER THAN TODAY. WENT WITH HIGHS AROUND 103 SOUTHWEST TO 109 SOUTHEAST. LITTLE CHANGE EXPECTED FOR THU EXCEPT FOR FAR NORTHERN ZONES WHERE COLD FRONT WILL START TO MAKE ITS WAY INTO LATE AFTERNOON. WARM MORNING LOWS IN THE 70S AND HIGHS WITHIN A DEGREE OR TWO OF WED HIGHS. AREAS NEAR KHYS MAY BE RIGHT AROUND 100-102. GIVEN THE TEMPERATURES OVER SOUTHEASTERN ZONES...WILL EXTEND HEAT ADVISORY THROUGH THU AND BRING IT UP INTO STAFFORD COUNTY AS WELL. DAYS 3-7... MEDIUM RANGE MODELS SEEM TO BE IN PRETTY DECENT AGREEMENT ON TRANSITIONING THE PATTERN TO MORE NORTHWESTERLY FLOW DURING THE PERIOD. THE GFS AND ECMWF BRING A PRETTY VIGOROUS SHORTWAVE TROUGH THROUGH THE CENTRAL PLAINS FRIDAY, WITH A COLD FRONT COMING THROUGH SOMETIME DURING THE DAY. EXACT TIMING OF THE FRONT IS STILL UNCERTAIN, BUT TEMPS SHOULD BE BACK TOWARDS NORMAL. BOTH THE OPERATIONAL MODELS AND THE ENSEMBLES BRING A PRETTY GOOD SLUG OF COOL AIR DOWN BEHIND THE FRONT LATE FRIDAY AND INTO SATURDAY, IN THE UPPER TEENS TO LOW 20S C. TWEAKED TEMPS DOWN A BIT SAT AND SAT NIGHT, AND MAY HAVE TO GO DOWN MORE DEPENDING ON HOW COOL THE AIR IS AND IF THERE IS ANY CLOUD COVER. ALSO TWEAKED WIND DIRECTIONS AND DEWPOINTS A BIT FOR FRONTAL PASSAGE. THERE SHOULD BE A CHANCE FOR PRECIP WITH THE FRONT, SO LEFT THE POPS GOING FOR FRIDAY NIGHT AND SATURDAY NIGHT. AFTER THIS, NORTHWESTERLY FLOW ALOFT CONTINUES WITH SFC LEE TROUGH REDEVELOPING OVER THE WESTERN PLAINS. NOT OUT OF THE QUESTION THAT SOME ISOLATED THUNDERSTORM ACTIVITY COULD DEVELOP NEAR THE TROUGH AXIS EARLY NEXT WEEK, BUT WITH THE UNCERTAINTY OF HOW MUCH MOISTURE RETURN AND UPPER FORCING WE WILL GET WILL LEAVE DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... DDC 73 106 74 107 / 0 0 0 0 GCK 72 106 73 105 / 0 0 0 0 EHA 70 103 71 103 / 0 0 0 0 LBL 72 104 73 104 / 0 0 0 0 HYS 74 107 74 103 / 0 0 0 0 P28 77 109 77 109 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR KSZ066-KSZ081-KSZ089-KSZ090. && FN28/26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 449 AM CDT TUE JUL 18 2006 KSZ030-031-043>046-061>066-074>080-084>088-191000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- MORTON-STEVENS-SEWARD-MEADE-CLARK- 449 AM CDT TUE JUL 18 2006 /349 AM MDT TUE JUL 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL RISE INTO THE TRIPLE DIGITS AGAIN TODAY WITH HIGHS RANGING FROM AROUND 103 TO 106 DEGREES. THE HOT TEMPERATURES WILL BE PARTICULARLY STRESSFUL ON ANYONE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON. IF YOU WILL BE WORKING OUTDOORS THIS AFTERNOON, MAKE SURE TO TAKE FREQUENT BREAKS AND DRINK EXTRA WATER. DONT FORGET TO LOOK AFTER PETS AND MAKE SURE THEY HAVE PLENTY OF WATER AND SHADE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT WEATHER IS EXPECTED TO CONTINUE THROUGH WEDNESDAY. A RETURN TO SOMEWHAT COOLER WEATHER IS EXPECTED FOR FRIDAY INTO THE WEEKEND. THE UPPER RIDGE WILL BE BUILDING OVER THE WESTERN UNITED STATES. NORTHWEST FLOW ALOFT THAT DEVELOPS OVER THE CENTRAL PLAINS WILL ALLOW COOLER TEMPERATURES TO FILTER SOUTHWARD INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KSZ081-089-090-191000- PRATT-COMANCHE-BARBER- 449 AM CDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL RISE TO AROUND 108 DEGREES THIS AFTERNOON WHILE OVERNIGHT LOWS TONIGHT WILL BE IN THE UPPER 70S. THE VERY WARM TEMPERATURES HAVE PROMPTED THE ISSUANCE OF A HEAT ADVISORY FOR TODAY THROUGH WEDNESDAY. PERSONS ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD EXERCISE CAUTION TO AVOID HEAT STRESS. MAKE SURE TO TAKE FREQUENT BREAKS AND DRINK EXTRA WATER. DONT FORGET TO LOOK AFTER PETS AND MAKE SURE THEY HAVE PLENTY OF WATER AND SHADE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT WEATHER IS EXPECTED TO CONTINUE THROUGH WEDNESDAY. A RETURN TO SOMEWHAT COOLER WEATHER IS EXPECTED FOR FRIDAY INTO THE WEEKEND. THE UPPER RIDGE WILL BE BUILDING OVER THE WESTERN UNITED STATES. NORTHWEST FLOW ALOFT THAT DEVELOPS OVER THE CENTRAL PLAINS WILL ALLOW COOLER TEMPERATURES TO FILTER SOUTHWARD INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GERARD
The Dodge City radar (KDDC), 69 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526807, 5526808.